MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG LIGHT; SURGICAL MESH
Catalog Number 0117070
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Nerve Damage (1979); Pain (1994); Insufficient Information (4580)
Date of Event 08/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol perfix plug light (device #2).Additional emdrs were submitted to represent the bard/davol perfix plug light (device #1) and the two bard soft meshes (device #3 & device #4).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol perfix plug light (x2) and soft mesh (x3) on (b)(6) 2017 (x2) and/or (b)(6) 2017 (x2) and/or (b)(6) 2018.As reported the patient is making a claim for an adverse patient outcome against perfix plug light (x2) and soft mesh (x2).Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol perfix plug light (x2) and soft mesh (x3) on (b)(6) 2017 (x2) and/or (b)(6) 2018.As reported the patient is making a claim for an adverse patient outcome against perfix plug light (x2) and soft mesh (x2).Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2017 - patient was diagnosed with recurrent left inguinal hernia thereby underwent open repair with the implant of two perfix light plugs (device 1 and 2).Per op notes, "two perfix light plugs (device 1 and 2) were placed in the preperitoneal space underlying the floor the inguinal canal using sutures." (b)(6) 2017 - patient was diagnosed with bilateral femoral hernia thereby underwent laparoscopic repair with the implant of two bard soft mesh (device 3 and 4).Per op notes, "noted the bilateral femoral hernias, the left containing a peritoneal fat.The left femoral hernia sac was reduced, placed two bard soft mesh (device 3 and 4) into the preperitoneal space using tacks.Attention the right side of the preperitoneal space, the trocars were removed." (b)(6) 2018 - patient had chronic left groin pain thereby underwent repair with removal of previously placed left inguinal mesh (device 1 and 2), neurectomy and implant of bard soft mesh (device 5).Per op notes, "there was a large piece of mesh in the left groin.Taking the mesh down off the anterior abdominal wall, this was adherent to the epigastric vessels.Identified the retroperitoneal ilioinguinal, iliohypogastric and genitofemoral nerves which were transected.A bard soft mesh (device 5) was placed into the abdominal wall using tacks." (note: the previously placed bard soft mesh (device 3 and 4) were not seen during this procedure).
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-nov-2016) is considered to be a best estimate.This supplemental emdr represents the bard/davol - perfix light plug (device 2).Additional supplemental emdr's were submitted to represent the bard/davol - perfix light plug (device 1), bard soft mesh (device 3), bard soft mesh (device 4).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key12156993
Report Number1213643-2021-05997
Device Sequence Number4763843
Product Code FTL
UDI-Device Identifier00801741030963
UDI-Public(01)00801741030963(17)211128(10)HUAY2083
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2021
Device Catalogue Number0117070
Device Lot NumberHUAY2083
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2021
Supplement Date Received by Manufacturer10/03/2025
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age56 YR
Patient SexFemale